How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Ed Wilfong Your Own Question
Dr. Ed Wilfong
Dr. Ed Wilfong, Psychologist
Category: Mental Health
Satisfied Customers: 1528
Experience:  Twenty-five years treating all ages; Specialities: psychopharmacology & diagnosis, MMPI-2, testing.
Type Your Mental Health Question Here...
Dr. Ed Wilfong is online now
A new question is answered every 9 seconds

Hi, ive been put on mitazipine after fluoxetine stopped working,

Resolved Question:

Hi, i've been put on mitazipine after fluoxetine stopped working, i'm due to start a 30mg dose tonight, after have cut down from 40 mg of fluoxetine to 20mg and then going 5 days off it. I've been reading up on mitazipine and i've been horriffied about the potential weight gain.. i'm over weight to start with :( Will i definitely put weight on, is it inevitable with this drug? Thanks.

Submitted: 6 years ago.
Category: Mental Health
Expert:  Dr. Ed Wilfong replied 6 years ago.
Weight gain is common, but not inevitable with mitrazapine (there are other s that are much worse). It will help more with sleep and anxiety than flouxetine. There are other options, but I am not sure what you are being treated for.
Customer: replied 6 years ago.
Thanks for your response, i'm being treated for depression and anxiety, my weight is already a concern of mine, so putting on weight would really affect me. My diet hasn't been the healthiest, but i've started to address this.. So if i eat sensibly and excercise is it possible to actually lose weight while on this or unlikely? Any advice you can offer would be great.
Expert:  Dr. Ed Wilfong replied 6 years ago.
Yes it is possible that you will lose weight on this medication. Addressing your diet and exercise will also benefit your treatment for depression and anxiety. Some people do have weight gain with this medication but more a 50/50 than a certainty. If you have trouble with it, talk to your doctor about options with less potential weight gain, but I would certainly give it a try.
Dr. Ed Wilfong and other Mental Health Specialists are ready to help you

Related Mental Health Questions